MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ALLEN YELLOFIN ELITE; OPERATING ROOM ACCESSORIES TABLE TRAY

ALLEN MEDICAL SYSTEMS ALLEN YELLOFIN ELITE; OPERATING ROOM ACCESSORIES TABLE TRAY
Model Number O-YFES
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During a follow-up call with the customer, the customer reported that a root cause analysis conducted by the facility determined the injury was contributed to by use error.The customer stated that the patient underwent at 9¿12-hour colon surgery in the lithotomy/trendelenburg position.During the procedure, the patient was not moved or repositioned (for resting purposes) appropriately "except only a few times." additionally, the customer stated that additional "large pieces of purple foam" were used "inside the stirrup" for positioning purposes.The patient complained of uncontrollable left leg/calf pain while in the recovery room and was then returned to the operating room for a fasciotomy.The patient has been followed by an orthopedic surgeon, the wound is reportedly closed and the patient is believed to have recovered with no known permanent impairment.The customer has requested insight on the proper use of the stirrups to decrease the chances of the event from happening again, as well as requested additional training on the device for the surgical team and surgeons.The yellowfins stirrups are designed to position and support the patient¿s foot, lower leg, and upper leg in a variety of surgical procedures including, but not limited to gynecology, urology, laparoscopy, and general and robotic surgery.These devices are intended to be used by healthcare professionals within the operating room setting.In the lithotomy position, the patient begins supine, and the legs are lifted into low-padded stirrups.The arms are usually on arm boards.The potential hazards to the patient in the lithotomy position are skin breakdown, nerve damage, musculoskeletal injury (improper raising and lowering of the legs), and circulatory compromise.The ifu outlines the proper patient positioning guidelines including when using low lithotomy, "take care not to hyperextend the leg while achieving desired abduction, and when using medium or high lithotomy, use minimal initial leg flexion and abduction as both will increase as legs are raised." the ifu also recommends that "whenever practical, a patient should be placed in the stirrups prior to anesthesia", an alert patient can communicate normal range of motion limitations and to some extent, the patient's opposing muscles will guard against abnormal joint placement and stretching.During extended surgical procedures it is common practice and a preventive measure to check the patient's position ensuring that there is no undue pressure or obstruction of vascular supply to any body part, which includes allowing the patient's body to rest from an extended awkward position.Although the reported event is contributed to the improper positioning of the patient due to use error, the subsequent injury and the required surgical intervention are considered serious events, therefore, hillrom considers this complaint reportable.No malfunction reported by the customer.
 
Event or Problem Description
It was reported that the patient needed a fasciotomy following the use of the yellowfins stirrups due to improper positioning of the patient.This event was captured under hill-rom complaint ref # (b)(4).

Brand Name
ALLEN YELLOFIN ELITE
Common Device Name
OPERATING ROOM ACCESSORIES TABLE TRAY
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
antonio acquafredda
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key15579640
Report Number3010216206-2022-00009
Device Sequence Number6385450
Product Code FWZ
UDI-Device Identifier00615521020149
UDI-Public615521020149
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberO-YFES
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown